Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    2
  • comments
    0
  • views
    1,339

Hello Claravis!!!

KLL419

229 views

After much drama and speculation if I even wanted to go on the product after reading all of the horror stories online, I spoke with my dermatologist and we decided to continue treatment with Acutane.

To start, I suppose I should give some insight into my past struggles with acne, breakouts, and scarring. I started getting acne when I was in middle school, somewhere around 12-13 years old, and I've had it ever since, and I'm 31 years old now. I've tried every over the counter fix it, get rid of it, clear it up face wash, toner, scrub, masks, lotions... I've tried it ALL, and have probably spent thousands of dollars on products that didn't do much! About 3-4 years ago I decided to finally see a dermatologist about my acne because I was already in my late 20's and the idea of it disappearing was not likely under the current regimen. I started antibiotic treatments and those seem to help for a while, then the effectiveness seemed to taper down and more and more breakouts were happening. The latest regimen was a birth control pill (Septra) and a Bactrim pill twice a day, and I've been on that regiment for the past year. I never saw completely clear skin on the antibiotics like I've always wanted, so as a sort of last resort, my dermatologist recommended Acutane, and here I am today.

I waited the initial 30 days after deciding to go on the drug and got my blood and pregnancy tests completed. I also registered for Ipledge during this time and was excited and set to pick up my prescription at the pharmacy when it was ready. At the 30 day mark I went in for my consultation appointment, my dermatologist said the blood test and pregnancy tests looked good and she wrote me the RX for Acutane. I went the next day to fill the RX and apparently my insurance needed pre-authorization for the drug to be covered. The pharmacy called my dermatologists office, faxed them the necessary forms, and the dermatologists office was to fill out the paperwork and send back to the insurance company. All well knowing that this was in the 7 day period to pick up the RX, by the last day the insurance company still had not received the authorization forms from my dermatologists office, hence I was unable to get the medicine because the 7 day window had elapsed.

I was forced to wait another 15 days for the dermatologists office to be able to enter the information into Ipledge. I waited. On the 17th day when I still had not heard back from the dermatologists office, I called to inquire. They said that the information had been entered into Ipledge and the RX should be ready to be picked up. I contacted the pharmacy to check, and lo and behold, they were unable to dispense because it was pending on the dermatologists office. I called the dermatologists office in a rage because now it had been more than a month and a half of waiting and no one being proactive (except for myself) to get the RX filled, I spoke with the dermatologists office manager. She called Ipledge to figure out what happened and why we were all being hung up in the system. It turns out that the information I put down in Ipledge was different that what the dermatologists office had entered, and thats what was causing the issues. After it all got squared away, I was asked to log into Ipledge again, answer the comprehensive questions again, and FINALLY got the OK in the system to get my RX filled!!!

So here we are, just about two months later and I just picked up my RX yesterday evening from the pharmacy. I was prescribed Claravis 30MG. I was told by the pharmacist to take one tablet twice a day with food because it might upset my stomach (I have a sensitive stomach so whenever they say to make sure to take it with food, I really make sure I take it with food!).

August 3, 2011- First dose... Yesterday evening, around 8pm I took my first dose after eating dinner. I had just started my menstrual cycle on the same day and usually I get bad cramps, back and muscle aches, headaches, and I'm in a crabby mood. I dont know if the effects of the Claravis made it better or worse, but last night pretty much sucked in general! I fell asleep around 10pm.

August 4, 2011- Second dose... I woke up super tired with chapped lips, which I've heard and read about are normal side effects of the drug. This morning I took the second dose of Claravis at around 9am just after eating breakfast. I started getting real tired around 10am, which I'm not quite sure if that is a side effect of the drug or if it's because I didn't sleep well last night. But I got really tired and started dozing off at work while working at my computer. It was kind of weird but I got up and walked around the office and got some coffee which seemed to help. My lips are still feeling chapped, and my face feels kind of itchy and dry, although when I look in the mirror it still looks as oily as ever.

I'm a little scared to take the my dose later this evening because I'm in a bowling league and I don't want to be too tired that I can't make it to league... I might take the dose tonight when I get home with a small bowl of cereal or something.

Until next time... :)



0 Comments


Recommended Comments

There are no comments to display.

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a New Account

Sign in

Already have an account? Sign in here.

Sign In Now
×